MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Catalog Number 297354
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter address: (b)(6).H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported prior to using bd bbl¿ trypticase¿ soy broth that a tube was missing a product label.There was no health impact or consequences reported.The following information was provided by the initial reporter: when the customer is preparing for use, it is found that the product bottle mouth cap is damaged, the filling volume is insufficient, the bacteria grow, and the bottle body has no label information.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: material 297354 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued, and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 2230210 was satisfactory per internal procedures.Formulation, filling, torquing, and autoclaving processes were within specifications.Checks for fill volume were complete and within specifications per procedures.Fill volume checks during manufacturing confirmed that the fill volumes were within specification.In process checks were performed at the designated intervals.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure.Qc inspection and testing were satisfactory at time of release.The labeling process for material 297354 includes label reconciliation where the total number of labels issued is reconciled with the total quantity of labels used on (cartons/bottles/tubes/etc.), used in the batch history record, rejected and unused.Any discrepancies must be within allowable limits specified in the labeling control procedure.As part of the release criteria for this product, the bhr was reviewed to confirm the following: --the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.--all autoclave parameters conformed to the validated cycle parameters for this product.--the minimum f0 for this product was met.The complaint history was reviewed, and one other complaint has been taken on batch 2230210 for damaged media.Retention samples (10) from batch 2230210 were available for inspection.There were no damaged caps, contamination, low fill volume or missing label defects observed in the retention tubes.For further investigation, one retention tube was incubated in a 20-25 degree celsius incubator and one retention tube was incubated in a 33-37 degree celsius incubator.At seven days, there was no growth observed in the incubated retention tubes.Three photos were available for investigation of this complaint.One photo showed eight low filled tubes with damaged caps and contaminated media.One tube had no label.Two photos were close ups of tubes with contaminated media.There were no returned samples to assist with the investigation of this complaint.This complaint can be confirmed from the photos for damaged cap, low fill volume, contamination and missing label.There are no complaint trends for this product; no actions are indicated at this time.Bd will continue to trend complaints for damaged caps, fill volume defects, contamination and labeling defects.

Brand Name
BD BBL¿ TRYPTICASE¿ SOY BROTH
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18754454
Report Number1119779-2024-00131
Device Sequence Number3838109
Product Code JSG
UDI-Device Identifier30382902973547
UDI-Public(01)30382902973547
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/14/2024
Device Catalogue Number297354
Device Lot Number2230210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2024
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown